No Smoking Day
2,640 members31,358 posts

Champix Help - Symptoms

Hey guys, came across this site looking for motivation to quit!

I have been smoking for about 4 years (coincidently around the time i joined the Army) and i have tried quitting a few time with my best being 4 days.

I started Champix 3 days ago and have been have some weird symptoms, mostly bad sleep, angry mood-swings for no reason followed by a period of sobbing because i feel bad that i was angry towards my partner for no apparent reason.

So the reason i am her is tomorrow i start the twice daily dosage and i'm worried it will double the symptom's. Has anyone else had experience with this that could be helpful,

Thank you, Travis

13 Replies
oldestnewest

Hi

I'm on week 4 of champix and I know exactly how you feel as I have had strange side effects too! Weird dreams, difficulty sleeping and mood swings! However I did not notice an increase when my dose increased so I do think we just fall into the 1 in 10 category on the info sheet!

Today is day 19 smoke free for me and I honestly don't think I could have done it without champix so good luck 👍👍 I would say that if you ever feel really low and angry on them just get checked out by your gp, just in case x

1 like
Reply

Morning Travis,

Firstly welcome and well done on your decision on trying to quit.

I've recently finished my 12 weeks of Champix and am afraid to say it's not without it's challenges. Mood swings (all ranges of emotions from anger to weepiness), weird dreams/bad sleep and a few others were all part of the package for me. It didn't really get better for me, but it didn't get worse either.

My partner was really understanding but I had to ensure we talked about the side effects of the 'medication' first of all (so that she didn't just think I was a prat). Keeping the lines of communication around mood/feelings open helped me greatly.

The good news is that Champix can work. The bad news is that there are (can be) issues with it. I think the symptoms vary from person to person so there's no 'right answer'.

FWIW I've had what I consider to be pretty severe 'withdrawals' from Champix for the last week or so (since I stopped them). I'm hopeful that I get back to 'normal' soon.

Good luck with the quit - all things being equal, Champix definitely helped me quit smoking and I was/am prepared to put up with a few months' worth of /rubbish/ to get rid of the ciggies.

All the best,

George

3 likes
Reply

Welcome wishwater2 /Travis to our community, congratulations on making the best decision of your life to quit. I will be 2 years quit in September cold turkey but many members here who quit successfully with champix have come across these common side affects of nausea, bad dreams, moodiness, anger etc... Kacoates34 and Tryingtquit gave you excellent advice.

I will add to perhaps take a trip to your local health food shop to get some herbal supplements that can help with some of the side affects especially the mood swings. If these symptoms get worse or not improve I would have a chat with your doctor.

We look forward to seeing you in Day 1 of your journey very soon. Knowledge is vital in our quits to know what is happening so below is a link to some posts if not already read:

healthunlocked.com/nosmokin...

Reply

I too quit cold turkey wishwater2 but the side effects of the champix appear to be very similar to withdrawal at the first few days/weeks of putting out your last cigarette so as the champix takes the edge of these withdrawals, you may be over the worst of them when you begin Day 1 - be sure to let us know when you start and post often as you will get great support and help here :)

1 like
Reply

Agreed. I actually tested it. When I was almost 1 year off the cigarettes, I started having loads of cravings and decided to re- start the champix, bear in mind I hadn't had a cigarette in almost one year. Let me tell you that yes it helped me with the anxiety and I had absolutely no side effects at all, therefore I concluded the so called champix side effects are really withdraw symptoms.

Good luck!

1 like
Reply

This is very interesting. Am on 3rd rx of Champix, but had to half the dose am & pm. When you went off med did you wean off ? I had a girl at pharmacy kind of felt like she was putting me down bc she had quit cold turkey. She's also half my age so it really irked me she was being so condescending, as tho hers was the real challenge that she just breezed through. Really appreciate your post and hope those craving are gone now. Well as much as they go, from what I read. Did the meds make you feel extremely tired taking them after a year of not smoking?

Reply

Hi

The champix doesn't make you tired, its again the nicotine doing it all. Regardless of taking champix or not, everyone feels a bit slow or foggy for a good 8 to 12 weeks. Nicotine is a stimulant, it doesn't actually calm your nerves, it feeds the addiction therefore leaving you with the feeling of satisfaction. After 3 months, you will notice that you become calmer and in control of your emotions without the fags.

There are a lot of people that criticise the champix, I say each to their own. I needed help, I could never have done it on my own.

My only advice to you is to stay on the champix at least for 3 months, if possible leave it for 6 months , never less than 3 anyways.

Good luck!

1 like
Reply

Thanks for letting me know. Am definitely tryig to stay on for 3 months. Appreciate your encouragement!

Reply

I too quit cold turkey wishwater2 so can't offer any advice on champix but believe these side effects are common, look forward to seeing you in Day 1 soon :)

Reply

Look forward to seeing you on your journey soon, let us know so we can help if needs be ;)

Reply

How is things now wishwater2 ?

Reply

How are you getting on with the champix wishwater2 - have you started Day 1 smoke free?

Reply

Wishwater congrats on your quitting desition 👍

Most of all stay quit you are at the beginning , and for real ...it it’s going to get easier 😌

All those emotions and pains are part of the quitting process not nesesary caused by Chantix .

Of course If you think you are at risk you should consult a profesional

In any case we have to be patience ...our body it’s healing and recovering finally !!

In my case Chantix helped me with the transition ..but Chantix is not a magic pill but helps a lot .

Best of luck 👌

1 like
Reply

You may also like...